Yannis Angelopoulos

I am a Sherman Fairchild Instructor at the California Institute of Technology.

Email: yannis [at] caltech.edu

Research Interests:

Nonlinear Partial Differential Equations, General Relativity

Papers:

  • (joint with Stefanos Aretakis and Dejan Gajic) Late-time tails and mode coupling of linear waves on Kerr spacetimes, online preprint at arXiv 2102.11884.
  • (joint with Stefanos Aretakis and Dejan Gajic) Price's law and precise late-time asymptotics for subextremal Reissner-Nordström black holes, online preprint at arXiv 2102.11888.
  • Semi-global constructions of spacetimes containing curvature singularities, online preprint at arXiv 2010.05876.
  • (joint with Stefanos Aretakis and Dejan Gajic) A non-degenerate scattering theory for the wave equation on extremal Reissner-Nordström, Communications in Mathematical Physics, 380, 323-408 (2020), online preprint at arXiv 1910.07975.
  • (joint with Stefanos Aretakis and Dejan Gajic) Nonlinear scalar perturbations of extremal Reissner-Nordström spacetimes, Annals of PDE, 6, Article Number: 12, p. 1-124 (2020), online preprint at arXiv 1908.00115.
  • (joint with Stefanos Aretakis and Dejan Gajic) Horizon hair of extremal black holes and measurements at null infinity, Phys. Rev. Lett. 121, 131102 (2018), online preprint at arXiv 1809.10037.
  • (joint with Rowan Killip and Monica Visan) Invariant measures for integrable spin chains and integrable discrete NLS, SIAM J. Math. Anal., 52(1), 135-163 (2020), online preprint at arXiv 1807.08801.
  • (joint with Stefanos Aretakis and Dejan Gajic) Late-time asymptotics for the wave equation on extremal Reissner-Nordström backgrounds, Advances in Mathematics, Volume 375, 107363 (2020), online preprint at arXiv 1807.03802.
  • (joint with Stefanos Aretakis and Dejan Gajic) Asymptotics for scalar perturbations from a neighbourhood of the bifurcation sphere, Classical and Quantum Gravity, Volume 35, Number 15 155007 (2018), online preprint at arXiv 1802.05692.
  • (joint with Stefanos Aretakis and Dejan Gajic) Logarithmic corrections in the asymptotic expansion for the radiation field along null infinity, Journal of Hyperbolic Differential Equations, Vol. 16. No. 1, 1-34 (2019), online preprint at arXiv 1712.09977.
  • (joint with Stefanos Aretakis and Dejan Gajic) Late-time asymptotics for the wave equations on spherically symmetric, stationary spacetimes, Advances in Mathematics, Vol. 323 (2018), 529-621, online preprint at arXiv 1612.01566.
  • (joint with Stefanos Aretakis and Dejan Gajic) A vector field approach to almost-sharp decay for the wave equations on spherically symmetric, stationary spacetimes, Annals of PDE, 4, Article Number: 15 (2018), online preprint at arXiv 1612.01565.
  • (joint with Stefanos Aretakis and Dejan Gajic) Asymptotic blow-up for a class of semilinear wave equations on extremal Reissner-Nordström spacetimes, online preprint at: arXiv 1612.01562.
  • (joint with Stefanos Aretakis and Dejan Gajic) The trapping effect on degenerate horizons , Annales Henri Poincaré, Vol. 18, Issue 5 (2017), 1593-1633, online preprint at arXiv 1512.09094.
  • Global spherically symmetric solutions of nonlinear wave equations with null condition on extremal Reissner-Nordström spacetimes, International Mathematical Research Notices, Vol. 2016, Issue 11 (2016), 3279-3355, online preprint at arXiv 1408.4478.
  • Well-posedness and ill-posedness results for the Novikov-Veselov equation, Communications on Pure and Applied Analysis, Vol. 15, Issue 3 (2016), 727-760, online preprint at arXiv 1307.4110.

  • Analysis Seminar


    Teaching:

  • Fall 2020: no teaching, Winter 2020: 111b (Shock formation for quasilinear waves), Spring 2020: 110c.